MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA XTEND; DRILLS

DEPUY ORTHOPAEDICS INC US DELTA XTEND; DRILLS
Catalog Number 230790005
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the metaglene drill bit broke during surgery.No surgical delay.The broken drill pushed in and screw inserted.Procedure completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿metaglene drill bit broke during surgery¿ additionally, "broken endpiece of drill was left in patient, impossible not to leave it in the patient".The product was not returned to depuy synthes, however photos were provided for review.See attachment sös borr.Jpeg review of the photographic evidence revealed the rod without the fluted tip, indicative of breakage.However, the tip was not observed in the provided picture, and with no x-rays provided it is not possible to confirm if the fracture fragment remained in the patient.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces such as drilling in an misaligned position, extreme eccentric loading resulting in premature bending or failure of the drill bit, heavy usage, prying motion.Properly handling and attention to the approved use of the device diminishes the risk of failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the drill bit d2.5 x 170 mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿metaglene drill bit broke during surgery¿.Additionally, "broken endpiece of drill was left in patient, impossible not to leave it in the patient".The product was returned to depuy synthes for evaluation.Review of the drill bit d2.5 x 170 mm revealed the rod without the fluted tip, indicative of breakage.However, the tip was not returned for evaluation, and with no x-rays provided it is not possible to confirm if the fracture fragment remained in the patient.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces such as drilling in an misaligned position, extreme eccentric loading resulting in premature bending or failure of the drill bit, heavy usage, prying motion.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit d2.5 x 170 mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9.Corrected: h3.

Brand Name
DELTA XTEND
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24690726
Report Number1818910-2026-05212
Device Sequence Number9726961
Product Code HTW
UDI-Device Identifier10603295116547
UDI-Public(01)10603295116547(10)5520249
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230790005
Device Lot Number5520249
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/30/2026
05/08/2026
05/26/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date03/31/2026
05/11/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown